MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT; VITEK® 2 GN ID TEST KIT

BIOMERIEUX INC. VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT; VITEK® 2 GN ID TEST KIT
Catalog Number 21341
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the (b)(6) notified biomérieux of misidentification results for a klebsiella pneumoniae eqa strain when testing with the vitek® 2 gn id test kit (ref 21341).The gn card provided no identification (non-reactive biopattern) and then an incorrect identification (methylobacterium spp.).The strain was retested using bruker maldi-tof and identified as klebsiella pneumoniae.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was initiated when a customer reported a misidentification of klebsiella pneumoniae as methylobacterium spp or unidentified when using the vitek 2 gn card lot # 2410348203 and using vitek 2 software version 8.01.The strain was from an eqa survey and identified by maldi (bruker).Strain and raw data not available.The customer reported setting up the strain from columbia blood agar that incubated for 20+/-2 hrs at 37c.Mcfarland was prepared within range and saline was sterile.The last pm of the system had been performed in jan-2018 and not due until jan-2019; however, a pm was performed on the system at the time of the complaint investigation, and all issues were resolved.Two lab reports were submitted showing a result of non or low reactive biopattern.One lab report had no positive reactions, and the other only had one positive reaction.There were 30 atypical negative reactions (ado, pyra, dcel, bgal, dglu, ggt, bglu, dmal, dman, bxyl, proa, ple, tyra, ure, dsor, sac, dtre, cit, mnt, llatk, suct, agal, phos, glya, ldc, lhisa, o129r, lmlta, llata) for an identification of k.Pneumoniae according to the gn knowledge base.Two lab reports were submitted showing an identification of methylobacterium spp.Both lab reports had only one positive reaction.There were 29 atypical negative reactions (ado, pyra, dcel, bgal, dglu, ggt, bglu, dman, bxyl, proa, ple, tyra, ure, dsor, sac, dtre, cit, mnt, llatk, suct, agal, phos, glya, ldc, lhisa, o129r, lmlta, llata) for an identification of k.Pneumoniae according to the gn knowledge base.Atypical negative reactions can indicate a strain with decreased viability, user set up error or an atypical strain.Since the issue corrected upon pm of the instrument, it appears that the instrument contributed to the misidentification.However, without the strain or raw data, it's not possible to further evaluate the cause of the misidentification.The vitek 2 gn id card lot# 2410348203 met final qc release criteria.This lot passed qc performance testing.

Brand Name
VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT
Common Device Name
VITEK® 2 GN ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
MDR Report Key7982341
Report Number1950204-2018-00437
Device Sequence Number1029870
Product Code LQM
UDI-Device Identifier03573026131913
UDI-Public03573026131913
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2018
Device Catalogue Number21341
Device Lot Number2410348203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1